Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 451, NWS Norman, OK

October 27, 2000Lincoln County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Oct 27, 2000, 4:01 PM CDT for Lincoln County, Oklahoma. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Oct 27, 2000, 4:01 PM CDT (21:01 UTC)
Expired
Oct 27, 2000, 4:45 PM CDT
In force
44 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Lincoln County, OK

The radar

The Norman radar (KTLX), 51 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 9.0 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2000-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1044 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2000-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1044 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
618 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 272102
SVROKC
OKC081-272145-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
401 PM CDT FRI OCT 27 2000

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LINCOLN COUNTY IN CENTRAL OKLAHOMA

* UNTIL 445 PM CDT

* AT 401 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3
  MILES SOUTHEAST OF WARWICK...MOVING NORTHEAST AT 15 MPH.

* LOCATIONS IN THE WARNING INCLUDE AGRA...AVERY...CARNEY...
  CHANDLER...DAVENPORT...KENDRICK...STROUD...WARWICK AND WELLSTON

HAIL UP TO THE SIZE OF GOLFBALLS AND WIND GUSTS TO AT LEAST 60 MPH ARE LIKELY.

LAT...LON 3583 9715 3559 9708 3566 9662 3595 9663

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 27, 3:50 PM CDT, 11 minutes earlier.

Area forecast discussion, Oct 27, 3:50 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
350 PM CDT FRI OCT 27 2000

IN THE SHORT TERM...DIFFERENTIAL HEATING BOUNDARY FROM TULSA TO GUTHRIE
TO MEDFORD HAS BEEN THE REGION OF MOST CONVECTION EARLIER TODAY AND
WITH ADDITIONAL INSOLATION SOUTH OF BOUNDARY AND CONVECTION CONTINUING
ACROSS NORTHEAST OKLAHOMA...BOUNDARY HAS STRENGTHENED. EXPECT TO GO
LIKELY TO CATEGORICAL POPS THIS AREA FOR THIS EVENING. OTHERWISE THE
OVERNIGHT PERIOD WILL BE DOMINATED BY A VERY MOIST AIRMASS AND WEAK
LIFT...ENOUGH TO KEEP POPS GOING ALL AREAS. LOW LEVEL JET WILL LIKELY
INCREASE LATE TONIGHT OUT WEST AND MAY HELP TO INCREASE COVERAGE OF
TSRA TOWARD 12Z BUT THIS IS MORE LIKELY TOWARD MIDDAY.

ALL INGREDIENTS FOR WIDESPREAD RAINFALL APPEAR TO BE COMING TOGETHER
LATE SATURDAY/SATURDAY NIGHT...WITH NEGATIVELY TILTED UPPER LOW FORCING
LARGE SCALE RISING MOTION IN A VERY MOIST ATMOSPHERE ALONG WITH COOL
TEMPERATURES IN THE MID LEVELS. PLAN TO CONTINUE WITH 50 TO 70 POPS MOST
AREAS SATURDAY WITH THE BRUNT OF RAIN EXPECTED TO DEVELOP SATURDAY
EVENING/OVERNIGHT...THEN ENDING ACROSS THE SOUTHEAST SUNDAY. EXPECT
SEVERE WEATHER AND FLOODING TO ACCOMPANY THIS SYSTEM.

EXTENDED...THE NEXT MAJOR SYSTEM TO AFFECT THE AREA SHOULD BE UPPER LOW
CURRENTLY IN THE GULF OF ALASKA. THERE SHOULD BE A BREAK IN THE PRECIP
SUNDAY/MONDAY...PARTICULARLY ACROSS THE NORTHWEST HALF OF AREA WHICH
SHOULD RECEIVE THE LARGEST AMOUNT OF COOLER/STABLE LOW LEVEL AIR. BUT
BY LATE MONDAY/EARLY TUESDAY UPPER LOW APPROACHING FROM THE WEST SHOULD
ALLOW WAA/DEEP MOISTURE ADVECTION TO SPREAD NORTHWARD ACROSS THE AREA.
FEELING IS THAT UPPER LOW RETREATING NORTHWARD WILL ALLOW TIGHT
MOISTURE/THERMAL GRADIENT TO REMAIN CLOSE TO RED RIVER...IN FACT TOO
CLOSE FOR ME TO FEEL COMFORTABLE WITH A DRY FORECAST FOR LAST MONDAY AS
LOW LEVEL WINDS BEGIN TO BACK. WILL HAVE SMALL POPS ACROSS THE SOUTH
LATE MONDAY FOR THIS REASON. WILL ALSO CONTINUE WITH CHANCE POPS MONDAY
NIGHT.

TUESDAY SILL LOOKING WET WITH STRONG LIFT/DEEP MOISTURE AVAILABLE.
THERE AREA STILL DIFFERENCES REGARDING THE STRENGTH/SPEED/ORIENTATION OF
UPPER LOW...BUT MODELS ARE GENERALLY CONSISTENT IN BRINGING SYSTEM
THROUGH TUESDAY WHICH IS SIMILAR TO YESTERDAYS' VERSIONS. WILL
THEREFORE INCREASE POPS INTO THE LIKELY CATEGORY OUT WEST AND A GOOD
CHANCE EAST OF THE INTERSTATE 35. BY WEDNESDAY MRF MOVES SYSTEM THROUGH
THE REMAINDER OF AREA WITH LATEST CANADIAN SENDING THE UPPER LOW
NORTHWARD INTO THE NORTHERN PLAINS WHILE AMPLIFYING ANOTHER UPPER LOW
ACROSS THE SOUTHWEST. THE CANADIAN SUGGESTS FRONT MAY HANG UP ACROSS
THE SOUTHEAST. THIS SOLUTION WOULD ALSO SUPPORT UPPER RIDGE REMAINING
ACROSS THE DEEP SOUTH WITH UPPER LEVEL DIFFLUENCE REMAINING OVER MUCH OF
THE AREA. PLAN TO GO SOMEWHERE IN THE MIDDLE AND EXTEND CHANCE POPS
ACROSS THE SOUTHEAST HALF OF AREA FOR WEDNESDAY.

GAG 61/68/52/70 4791
PNC 61/71/58/68 75*3
OKC 60/71/60/68 35*3
SPS 61/72/60/72 4690

UPDATED FOR FLASH FLOOD WATCH THIS EVENING

.OUN...
OK...FLASH FLOOD WATCH OKZ017>020-024>026
TX...NONE.
JAMES

In the hours before

Local storm report, Oct 27, 3:55 PM CDT, 6 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
355 PM CDT FRI OCT 27 2000

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0345 PM    STROUD                    OK   1.75 INCH HAIL
10/27/00   LINCOLN                        REPORTED BY FIRE DEPT.

JL

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 7:04 PM CDTSevere Thunderstorm WarningOUNCarter, Jefferson26 min
Oct 26, 8:17 PM CDTFlash Flood WarningOUNCarter, Garvin, Jefferson, Murray, Stephens3 hr
Oct 26, 9:36 PM CDTSevere Thunderstorm WarningOUNLove24 min
Oct 27, 3:27 PM CDTFlash Flood WarningOUNLincoln3 hr
Oct 27, 3:32 PM CDTFlash Flood WarningOUNLogan2 hr
Oct 27, 3:43 PM CDTTornado WarningOUNLincoln32 min
Oct 27, 5:59 PM CDTFlash Flood WarningOUNLincoln, Logan3 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.